MAUDE Adverse Event Report: MEDICAL COMPONENTS, INC. 15.5FX28CM PC TITAN CATHETER

MEDICAL COMPONENTS, INC. 15.5FX28CM PC TITAN CATHETER
Model Number THD155228
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/17/2023
Type of Reportable Event Malfunction
Event or Problem Description
During dialysis a sucking air and bubbling noise was noted coming from the arterial line.The catheter was exchanged for another.Inspection of the explanted catheter revealed a defect at the hub connection.
 
Additional Manufacturer Narrative
We are currently waiting for the device to be returned for evaluation.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
The 15.5f titan catheter was returned for evaluation.Visual inspection confirms the complaint as a leak was noted at the lumen to hub junction.A functional test was conducted by injecting a blue liquid into the arterial extension, and leakage was observed at the lumen to hub junction, confirming the reported failure mode.A request was made for a cross-section of the hub to check the lumen insertion and measurement, but since the hub and the lumen have the same texture and color (white), no identifiable difference could be observed.Thus, it was not possible to measure.Device history records (dhr) were reviewed, and it was verified that the reported lot was manufactured within specifications.No amv?s (authorized manufacture variance) nor ncrs (non-conformance report) related to the reported failure mode (hub-lumen leakage).The manufacturing process includes a 100% leak test.The leak test is the final manufacturing operation before inspection and packaging.Its purpose is to identify potential damage, such as holes, ruptures, tears, and small pinholes that could cause leaks in the catheter.Based on the dhr review on the reported lot, it was found it was manufactured within specification according to applicable drawing and customer requirements.Due to failure mode couldn't be duplicated during engineering testing using the current molding validated parameters and due to this device was implanted on a patient during four months before the leak failure was detected, it is concluded that a root cause could not be attributable to the manufacturing process.We are unable to determine the cause or factors that may have contributed to this event.

Brand Name
15.5FX28CM PC TITAN CATHETER
Common Device Name
TITAN CATHETER
Manufacturer (Section D)
MEDICAL COMPONENTS, INC.
1499 delp drive
harleysville PA 19438
Manufacturer (Section G)
MEDICAL COMPONENTS, INC.
1499 delp drive
harleysville PA 19438
Manufacturer Contact
lynn winkler
1499 delp drive
harleysville, PA 19438
2152564201
MDR Report Key16408026
Report Number2518902-2023-00016
Device Sequence Number12189615
Product Code MSD
UDI-Device Identifier00884908053241
UDI-Public00884908053241
Combination Product (Y/N)N
Initial Reporter CountrySF
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date06/07/2024
Device Model NumberTHD155228
Device Catalogue NumberTHD155228
Device Lot NumberMPZR840
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/21/2023
Supplement Date Received by Manufacturer02/21/2023
Initial Report FDA Received Date02/21/2023
Supplement Report FDA Received Date05/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/22/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR
Patient SexFemale
Patient Weight85 KG